Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Paxel Withdrawals and Thoughts of Suicide

My husband has just been diagnosed with anxiety and mild depression.  He's also experience constant diarrhea (last 6 months), nausea, vomiting, chest pains that move up into his jaw, tingling fingers, a lots of fun other things.  Nothing has been found to be wrong with his heart and he has an appointment with a gastoendonologist in two weeks to have a flexsig done.  Last week his GP put him on Paxel.  Since starting it, we have heard from two friends about the awful things this drug can do to you when you go off from it.  One of the friends has been on Paxel before and she said that each time you go off the depression is worse than the time before and that she gets thoughts of suicide.  The other friend said that he has two friends who have both been on it and both tried to committ suicide after being taken off the drug.  This has gotten my husband even more anxious and he wants to quit taking the drug without even consulting his doc.  What has anyone else experienced with this?  We're more concerned with how he's dealing with the stress in his life (or should I say NOT dealing with it) than we are the depression.  We don't need this to become a downward cyclone.  Also, the one friend said that Paxel is a lifelong thing not a 6-9 month stint as the doctor has said.  Any thoughts, ideas, suggestions, etc. will be GREATLY appreciated!!  THANKS!!!
29 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
Paxil is a very potent drug, and effective for many people. It is true that rebound depression can occur if the medication is not tapered off very slowly when it is time to stop it.  It does not have to be lifelong...that is a decision that is made between the doctor and the patient.  It can be for only a few months.

On the other hand there are many medications designed specifically for anxiety that can be used instead, such as buspar, and many others.
Avatar universal
hey I'm very new to this stuff and I don't know if anyone will write back but I have been struggling with depression and thoughts that i'm not good enough I have no girl friend, my car is on it's last step and I just dont know how to make a good decision on what to doo with my life. oh well i will just have to get input kinda like i'm giving you i know that i'm just telling you about me. but sometimes thats all it takes feeling that your not alone it makes it easier to overcome your bad feelings please write back because I'm interested on taking to people who have these types of disorders. thanks chris
Avatar universal
im on wellbutrin and im 16 its hard being on medication it makes me feel like im crazy and i dont know if i am but i was diagnosed with a few things like SAD(social anxiety disorder), depression and agoraphobia its really hard for me to go outside and out with friends i get bad panic attacks is  there anyone who has theese disorders and have some suggestions i would deeply appreciate them thanx
Avatar universal
its me again id also like to say i was on paxil and went off it and had trouble like zaps and trouble concentrating and dizziness really bad although i didnt have thoughts of suicide going off the drug however i did overdose on tylonal while taking the drug and also have a friend who overdosed on paxil i dont know if its from the drug or just our disorders but in my opinion paxil has brought some trouble but everyones different
w/b pls thanx
bye
Avatar universal
Paxil has worked very well for me, for my anxiety symptoms.  Its different for everyone.  When I weaned off a few months ago, there is dizziness, nausea and rebound anxiety for a couple of weeks.  Go slow, slower than what your doctor says, like 2.5 mg a week.  You should be fine.

Avatar universal
I was on Paxil for about 4 Months, after constant problems with Insomnia I was slowly tapered off of it with no problems at all. I will say that Paxil worked very very well with me as far as Social Anxiety and helping me get rid of some of my fears, like Using a public restroom, fear of elevators etc...

Wellbutrin was what i was given next and that was a horrible experience, I got headaches, stomach aches and I sweated like crazy, if it was cold outside I would sweat.

Randy - Pinballguy
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area